Brain Zap

zap

Symptoms described as ‘brain zaps,’ ‘brain shocks,’ ‘brain shivers,’ or ‘cranial zings’ are a withdrawal symptom experienced during discontinuation (or reduction of dose) of antidepressant drugs. The symptoms are widely variable in description and of unknown etiology; common descriptions include dizziness, electric shock-like sensations, sweating, nausea, insomnia, tremor, confusion, nightmares, and vertigo.

The ‘preferred term’ for coding these types of symptoms in adverse drug reaction reports is ‘paraesthesia’ (more generally known as the feeling of ‘pins and needles’).

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.